MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A certified ophthalmic assistant reported that following an intraocular lens (iol) implant procedure, the patient experienced vision loss which was ongoing, poor vision across room, cloudiness, blurry vision and white out on all digital screens, glare which was day and night and headaches.Due to the reported symptoms, the lens was explanted approximately a year after iol implantation.The physician states that the patient was intolerant to the suspect product.There are two medical device reports associated with this patient.This report is associated with the right eye.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The lens was returned inside a small plastic specimen jar, on a wetted piece of medical sponge.The lens was cut through the center into two portions.Each portion has additional damage.Scratches are observed, on the anterior and posterior optic surfaces, near the center and near to the edge.The optic has areas that are split and cracked near the optic center.The optic edge has areas that are broken.The edge also was chipped in several areas on one optic portion.Each lens was subjected to a 100% assessment of the power and optical resolution, during the manufacturing process in order to determine acceptability, per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated, due to the optic damage.Associated products were not provided.It is unknown, if qualified products were used.Per the instructions for use (ifu), the lens mitigates the effects of presbyopia by providing improved intermediate and near visual acuity.While, maintaining comparable distance visual acuity with a reduced need for eyeglasses, compared to a monofocal iol.Information was provided from the customer, that the explanting surgeon's (dr, (b)(6) ) impression was panoptix intolerance.The file indicated, that the patient has already undergone a lens exchange.Going from a monofocal to the suspected company lens.It is unknown, if the original monofocal implant was an company lens.There was no product info provided regarding original implant.The 17.0 diopter lens was then removed and replaced with a non-alcon lens (17.0 diopter).This information may suggest, that the final replacement lens was a better selection for the patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14685830
Report Number1119421-2022-01270
Device Sequence Number4791738
Product Code MFK
UDI-Device Identifier00380652414937
UDI-Public00380652414937
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U170
Device Lot Number12759765
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight70 KG